MAUDE Adverse Event Report: ETHICON INC. SILK BLK 10X30IN 1 NON NDL; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 10X30IN 1 NON NDL; SUTURE, NONABSORBABLE, SILK
Model Number SA87G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Swelling/ Edema (4577)
Date of Event 06/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).To date the device has not been returned.Attempts are being made to obtain the following information.To date no response has been provided.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? were there any pre-existing signs/symptoms of active inflammation prior to this surgical procedure? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? were cultures performed? results? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2022 and suture was used for wound closure.The patient underwent surgery at 15:23 p.M.And the doctor sew the wound with suture at 15:50 p.M.At 16:02 p.M.On the second day after surgery , the patient came to hospital for dressing change and found that the skin at the wound was red and swollen with inflammation.The doctor applied compound dexamethasone cream and waited for observation.On the second day, the patient's symptoms were relieved and the ointment was applied until the stitching was removed.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 7/21/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information: d4, h4, h6.The following information was requested but unavailable: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? were there any pre-existing signs/symptoms of active inflammation prior to this surgical procedure? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? were cultures performed? results? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? according to the feedback of the sales representative, all the above answers are unknown.

Brand Name
SILK BLK 10X30IN 1 NON NDL
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC. CHINA
no.65 guiqing road
cao he jing
shanghai
CH  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key14851531
Report Number2210968-2022-04962
Device Sequence Number19424855
Product Code GAP
UDI-Device Identifier10705031050303
UDI-Public10705031050303
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberSA87G
Device Catalogue NumberSA87G
Device Lot NumberRF3AQ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale